Non-abelian Littlewood–Offord inequalities

Pham H. Tiep, Van H. Vu

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


In 1943, Littlewood and Offord proved the first anti-concentration result for sums of independent random variables. Their result has since then been strengthened and generalized by generations of researchers, with applications in several areas of mathematics. In this paper, we present the first non-abelian analogue of the Littlewood–Offord result, a sharp anti-concentration inequality for products of independent random variables.

Original languageEnglish (US)
Pages (from-to)1233-1250
Number of pages18
JournalAdvances in Mathematics
StatePublished - Oct 22 2016


  • Anti-concentration inequalities
  • Littlewood–Offord–Erdős theorem

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Non-abelian Littlewood–Offord inequalities'. Together they form a unique fingerprint.

Cite this